Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 15, NWS New Orleans, LA

April 7, 2019Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Apr 7, 2019, 9:16 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 3 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2019, 9:16 PM CDT (02:16 UTC)
Expired
Apr 7, 2019, 9:19 PM CDT
In force
3 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Saint Tammany Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 7:46 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2475 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

150 
WFUS54 KLIX 080216
TORLIX
LAC103-080230-
/O.NEW.KLIX.TO.W.0015.190408T0216Z-190408T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
916 PM CDT Sun Apr 7 2019

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  North central St. Tammany Parish in southeastern Louisiana...

* Until 930 PM CDT.
    
* At 916 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Abita Springs, or 9 miles east of Covington,
  moving north at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Sun and Bush around 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3067 9003 3067 9000 3066 8999 3067 8985
      3066 8984 3040 8983 3038 9003 3069 9012
TIME...MOT...LOC 0216Z 172DEG 42KT 3047 8995 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

24/RR
1 follow-up statement
772 
WWUS54 KLIX 080219
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
919 PM CDT Sun Apr 7 2019

LAC103-080228-
/O.CAN.KLIX.TO.W.0015.000000T0000Z-190408T0230Z/
St. Tammany LA-
919 PM CDT Sun Apr 7 2019

...THE TORNADO WARNING FOR NORTH CENTRAL ST. TAMMANY PARISH IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Louisiana...and southern Mississippi.

LAT...LON 3067 9003 3067 9000 3066 8999 3067 8985
      3066 8984 3040 8983 3038 9003 3069 9012
TIME...MOT...LOC 0217Z 172DEG 42KT 3050 8996 

$$

24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 3:37 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Apr 7, 3:37 PM CDT, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
337 PM CDT Sun Apr 7 2019

.DISCUSSION...
A low pressure frontal system is expected to move through our area
this evening into Monday. There is currently ample moisture and
lifting in the atmosphere this afternoon. In addition, the winds
are primarily southeasterly, which will allow for some directional
shear development early this evening ahead of the frontal system.
Ahead of the front, these storms have the potential to be severe,
with primary threats of damaging winds and hail, with the threat
lingering well into Monday. The system should remain progressive
enough to limit a widespread flood threat, but heavy rainfall is
likely to occur at times due to large difluent wind pattern at jet
level. The rainfall amounts expected are around 1 to 3 inches
with locally higher amounts possible. These storms will continue
through the day Monday.

Monday night through Tuesday night there is also a low confidence
of some more rainfall to develop as a result of the trailing low
pressure system and attendant cold pool aloft. This rainfall
would occur as a result of moisture availability and some warm air
advection that is continuing near the surface. These factors are
enhancing some ability for uplift, which will help these showers
to develop on Tuesday. These storms are not expected to be severe
due to the lack of shear and sufficient CAPE in the environment,
but some small hail could possibly result due to cold pool
dynamics.

Wednesday through Friday an upper level ridge will cause a drier
pattern for the end of this week. Upper level convergence will
cause subsidence and stable air through this period. Southeasterly
winds Friday will help to enhance the amount of moisture and
shear in the area.

Friday night into Saturday, a low pressure system is expected to
produce a line of storms moving eastward through our area.
These storms will likely have gusty winds and locally heavy
rainfall. The models are still very uncertain on the severity,
amount of uplift, and timing of this system. As the front
develops, it will be easier to tell the potential impacts of this
system. The rainfall from this system is expected to last through
Sunday. MSW

&&
.AVIATION...

Showers and thunderstorms will move in from the west to east
affecting all taf sites on this evening and overnight. A few of
those storms could be strong and will gusts up to 35 knots. Expect
storms/showers to impact the area around 0Z Monday and go through
the end of the TAF period. 18

&&

.MARINE...

A persistent south-southeast wind of 10 to 15 knots can be expected
over the coastal waters. Winds could increase into exercise caution
range of 15 to 20 knots over the open Gulf waters by Monday morning
as a low pressure system passes to the north of the area. Winds
should relax back into the 10 to 15 knot and shift to the northwest
after a front moves through. High pressure moves in and becomes
centered over the area on Tuesday and Wednesday, the wind field will
relax even further to 10 knots or less. Seas should turn fairly calm
at 2 feet or less. 18

&&

DECISION SUPPORT...
DSS code: Yellow
Deployed: None.
Activation: None.
Activities: River Flood Warnings.
			Slight Risk for Severe Weather/Excessive Rainfall.

Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue =  Long-fused watch, warning, or advisory in effect or high
        visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory          issuances; radar support for slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red =   Full engagement for Moderate to high risk of severe and/or
excessive         rainfall, or direct tropical threats; Events of
National Significance.

&&
24/RR
Hazardous weather outlook, Apr 7, 4:09 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
409 PM CDT Sun Apr 7 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-080915-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
409 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

There is a Slight Risk of severe thunderstorms across Southern
Mississippi and Southeast Louisiana this afternoon and overnight.
Scattered strong to possible severe thunderstorms are expected to
move from west to east across the outlook area later this
afternoon through the overnight hours. A few storms may produce
strong to possibly damaging winds, hail, frequent lightning and
heavy rainfall. Isolated tornadoes can not be ruled out north and
west of Lake Pontchartrain. A severe thunderstorm watch has been
issued by the Storm Prediction Center until 10PM Sunday evening
for Wilkinson and Amite Counties in Mississippi.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a Marginal Risk of severe thunderstorms on Monday. A few
storms may contain gusty winds. Widespread severe weather is
anticipated on Monday. Hazardous weather is not currently
expected during the Monday night through Saturday time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested this afternoon into Monday.
Relay any storm related reports promptly to the National Weather
Service office in Slidell.

In the hours before

Local storm report, Apr 7, 8:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
856 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     TSTM WND DMG     5 S LAPLACE             30.00N 90.47W
04/07/2019                   ST. CHARLES        LA   EMERGENCY MNGR

            EOC REPORTED TREES DOWN IN THE MONTZ AREA OF ST. CHARLES
            PARISH, LA.

&&

MEGANWIL
Local storm report, Apr 7, 8:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
857 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     TSTM WND DMG     7 SW LAPLACE            30.00N 90.56W
04/07/2019                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            EOC REPORTED POWER POLES LEANING NEAR RIVER ROAD IN NORCO
            IN ST. CHARLES PARISH, LA.

&&

MEGANWIL
Special weather statement, Apr 7, 8:58 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
858 PM CDT Sun Apr 7 2019

LAZ039-040-062-070-071-MSZ070-071-077-080-081-080300-
Washington-Orleans-Northern Tangipahoa-Lower St. Bernard-St.
Tammany-Pike-Walthall-Harrison-Hancock-Pearl River-
858 PM CDT Sun Apr 7 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ORLEANS...
ST. TAMMANY...NORTHEASTERN TANGIPAHOA AND WASHINGTON PARISHES...
WALTHALL...SOUTHERN PIKE...HARRISON...HANCOCK AND PEARL RIVER
COUNTIES...

At 858 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Magnolia to 6 miles west of Lake
Catherine. Movement was east at 55 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Slidell, Long Beach, Bogalusa, Picayune, Covington,
Waveland, Franklinton, Poplarville, Diamondhead, D'iberville, Pearl
River, Magnolia, Abita Springs, Tylertown, Varnado, Folsom, Sun and
Lake Catherine.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Louisiana...and southern Mississippi.

LAT...LON 3100 8983 3101 8935 3065 8934 3068 8905
      3043 8891 3042 8901 3039 8889 3037 8935
      3008 8948 3004 8938 3002 8941 3017 8961
      3003 8972 3003 8987 3015 8988 3018 8968
      3026 8998 3119 9052 3123 9003
TIME...MOT...LOC 0158Z 268DEG 49KT 3113 9039 3011 8982

24/RR
Local storm report, Apr 7, 9:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND DMG     5 S LAPLACE             30.00N 90.47W
04/07/2019                   ST. CHARLES        LA   EMERGENCY MNGR

            EOC REPORTED TREES DOWN IN THE MONTZ AREA OF ST. CHARLES
            PARISH, LA.

0814 PM     TSTM WND DMG     7 SW LAPLACE            30.00N 90.56W
04/07/2019                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            EOC REPORTED POWER POLES LEANING NEAR RIVER ROAD IN NORCO
            IN ST. CHARLES PARISH, LA.

&&

MEGANWIL
Local storm report, Apr 7, 9:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
912 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     3 SE GONZALES           30.19N 90.89W
04/07/2019                   ASCENSION          LA   PUBLIC

            IT WAS REPORTED THAT A TREE FELL ON A HOUSE AND
            POWERLINES ARE DOWN NEAR ST. AMANT, LA NEAR LA22/ROUTE
            937 ALONG RODGERS A, B, AND C CROSSROADS.NO INJURIES
            REPORTED. THERE IS ALSO A REPORT OF A POSSIBLE TORNADO.

&&

MEGANWIL
Local storm report, Apr 7, 9:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
914 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     HARAHAN                 29.94N 90.20W
04/07/2019                   JEFFERSON          LA   PUBLIC

            POWER LINES DAMAGED NEAR HICKORY AND DICKORY AVENUES.
            TIME ESTIMATED BY RADAR.

&&

BL

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:06 PM CDTAreal Flood WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more3 hr
Apr 7, 7:10 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena35 min
Apr 7, 7:19 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena26 min
Apr 7, 7:26 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, East Feliciana, Livingston, Saint Helena34 min
Apr 7, 7:29 PM CDTSpecial Marine WarningLIX91 min
Apr 7, 7:29 PM CDTTornado WarningLIXAscension, Assumption, Livingston, Saint James16 min
Apr 7, 7:42 PM CDTSevere Thunderstorm WarningLIXAscension, Jefferson, Lafourche, Livingston, Saint Charles, Saint James and 3 more33 min
Apr 7, 7:46 PM CDTSpecial Marine WarningLIX89 min
Apr 7, 7:49 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa56 min
Apr 7, 7:54 PM CDTSpecial Weather StatementLIXOrleans, Plaquemines, Saint Tammany, Washington66 min
Apr 7, 7:58 PM CDTTornado WarningLIXLivingston, Saint Helena, Tangipahoa32 min
Apr 7, 8:05 PM CDTTornado WarningLIXLivingston, Tangipahoa25 min
Apr 7, 8:17 PM CDTTornado WarningLIXSaint Charles, Saint John the Baptist13 min
Apr 7, 8:18 PM CDTTornado WarningLIXJefferson, Saint Charles11 min
Apr 7, 8:21 PM CDTSpecial Weather StatementLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 6 more54 min
Apr 7, 8:41 PM CDTSpecial Marine WarningLIX2 hr
Apr 7, 8:46 PM CDTSpecial Weather StatementLIXSaint Tammany, Tangipahoa, Washington59 min
Apr 7, 8:53 PM CDTSpecial Marine WarningLIX22 min
Apr 7, 8:58 PM CDTSpecial Weather StatementLIXSaint Tammany, Washington62 min
Apr 7, 11:49 PM CDTSpecial Marine WarningLIX86 min
Apr 8, 12:43 AM CDTSpecial Marine WarningLIX92 min
Apr 8, 1:28 AM CDTSpecial Marine WarningLIX62 min
Apr 8, 2:06 AM CDTSpecial Marine WarningLIX54 min
Apr 8, 2:18 AM CDTSpecial Marine WarningLIX57 min
Apr 8, 2:22 AM CDTSpecial Weather StatementLIXPlaquemines53 min
Apr 8, 2:53 AM CDTSpecial Marine WarningLIX67 min
Apr 8, 6:57 AM CDTSmall Craft AdvisoryLIX29 hr

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.